Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 71, NWS Kansas City, MO

May 18, 20175 counties in Missouri; Johnson County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at May 18, 2017, 10:15 PM CDT for 5 counties in Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 45 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2017, 10:15 PM CDT (03:15 UTC)
Expired
May 18, 2017, 11:00 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Johnson County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 10:25 PM CDTTSTM WND GST 60Weatherby Lake, MOFROM SOCIAL MEDIA
May 18, 10:30 PM CDTTSTM WND GST 753 Nne Gladstone, MO
May 18, 10:33 PM CDTTSTM WND GST 654 Nnw Gladstone, MO
May 18, 10:37 PM CDTTSTM WND DMG2 W Liberty, MO...DELAYED REPORT... AN APPROXIMATELY 3-4 INCH DIAMETER BRANCH BROKEN OFF OF TREE NEAR 152 AND FLINTROCK ROAD. PICTURE VIA TWITTER. TIME ESTIMATED.
May 18, 10:37 PM CDTTSTM WND DMG2 W Liberty, MO...DELAYED REPORT... AN APPROXIMATELY 3-4 INCH DIAMETER BRANCH BROKEN OFF OF TREE. PICTURE VIA TWITTER. TIME ESTIMATED.
May 18, 10:37 PM CDTTSTM WND GST 60Liberty, MO
May 18, 10:47 PM CDTTSTM WND DMG2 Nw Blue Springs, MO4-6 INCH DIAMETER BRANCHES SNAPPED OFF OF HEALTHY OAK TREES
May 18, 10:48 PM CDTTSTM WND GST 75Liberty, MOLARGE HARDWOOD TREES BENT HORIZONTALLY
May 18, 10:50 PM CDTTSTM WND DMGIndependence, MO6-7INCH TREE BRANCHES DOWN
May 18, 10:50 PM CDTTSTM WND DMGIndependence, MO6-7INCH TREE BRANCHES DOWN, EST 70MPH GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 9:41 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

001 
WUUS53 KEAX 190315
SVREAX
KSC091-209-MOC037-047-095-165-177-190400-
/O.NEW.KEAX.SV.W.0071.170519T0315Z-170519T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1015 PM CDT THU MAY 18 2017

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wyandotte County in northeastern Kansas...
  Eastern Johnson County in east central Kansas...
  Northwestern Cass County in west central Missouri...
  Clay County in west central Missouri...
  West central Ray County in west central Missouri...
  Southeastern Platte County in west central Missouri...
  Jackson County in west central Missouri...

* Until 1100 PM CDT

* At 1014 PM CDT, severe thunderstorms were located along a line
  extending from near Lansing to near Shawnee to near Olathe, moving
  east at 45 mph.

  HAZARD...75 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Kansas City, Overland Park, Independence, Lee's Summit, Shawnee,
  Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
  Grandview, Belton, Prairie Village, Raymore, Grain Valley,
  Excelsior Springs, Merriam, Mission and Smithville.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms have produced measured 
winds of over 75 mph. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows! 
&&

LAT...LON 3946 9431 3945 9424 3912 9415 3884 9415
      3880 9472 3899 9473 3920 9481 3921 9478
      3921 9481 3936 9487
TIME...MOT...LOC 0314Z 252DEG 41KT 3928 9488 3899 9478 3885 9477 

HAIL...<.75IN
WIND...70MPH
 
$$

Hawblitzel
2 follow-up statements
257 
WWUS53 KEAX 190338
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1038 PM CDT THU MAY 18 2017

KSC091-209-MOC037-047-095-165-177-190400-
/O.CON.KEAX.SV.W.0071.000000T0000Z-170519T0400Z/
Wyandotte KS-Johnson KS-Cass MO-Clay MO-Ray MO-Platte MO-Jackson MO-
1038 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EAST CENTRAL WYANDOTTE...NORTHEASTERN JOHNSON...NORTHWESTERN
CASS...CLAY...WEST CENTRAL RAY...SOUTHEASTERN PLATTE AND JACKSON
COUNTIES...

At 1037 PM CDT, severe thunderstorms were located along a line
extending from near Smithville to Liberty to near Lee's Summit,
moving northeast at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Blue Springs,
Leawood, Raytown, Liberty, Gladstone, Grandview, Belton, Prairie
Village, Raymore, Grain Valley, Excelsior Springs, Mission,
Smithville, Kearney, Oak Grove and Greenwood.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3946 9431 3945 9424 3912 9415 3884 9415
      3881 9465 3921 9465 3939 9471
TIME...MOT...LOC 0337Z 231DEG 57KT 3936 9452 3924 9444 3892 9446 

HAIL...<.75IN
WIND...70MPH
 
$$

Hawblitzel
399 
WWUS53 KEAX 190358
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1058 PM CDT THU MAY 18 2017

KSC091-209-MOC037-047-095-165-177-190407-
/O.EXP.KEAX.SV.W.0071.000000T0000Z-170519T0400Z/
Wyandotte KS-Johnson KS-Cass MO-Clay MO-Ray MO-Platte MO-Jackson MO-
1058 PM CDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYANDOTTE...
NORTHEASTERN JOHNSON...NORTHWESTERN CASS...CLAY...WEST CENTRAL RAY...
SOUTHEASTERN PLATTE AND JACKSON COUNTIES WILL EXPIRE AT 1100 PM
CDT...
    
The storms which prompted the warning have moved east of the area.
Therefore the warning will be allowed to expire.  However gusty 
winds to 45 mph and heavy rain are still possible with these 
thunderstorms.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern and east central Kansas...and northwestern and west
central Missouri.

LAT...LON 3946 9431 3945 9424 3912 9415 3884 9415
      3881 9465 3921 9465 3939 9471
TIME...MOT...LOC 0357Z 252DEG 41KT 3943 9424 3931 9416 3899 9418 

$$

Hawblitzel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:35 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 18, 6:35 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
635 PM CDT Thu May 18 2017

.Discussion...
Issued at 232 PM CDT THU MAY 18 2017

A rather active weather pattern will commence this evening through
the early weekend, with all modes of severe weather hazards and
flash flooding potential possible.

A large, upper-level low positioned over the Rockies will continue
to deepen as a jet max surges southeastward overhead the
southwestern CONUS. The upper-level system will reach its peak
intensity late Friday, and will be the focus for a multi-day
significant weather event beginning this evening through early
Saturday morning. In the near term, leeside low pressure has
formed over the Texas Panhandle with convection already firing on
the dryline as of Thursday afternoon. This feature will be slow to
propagate in the short term as the upper low matures. Locally
speaking, a warm front extending northeast from this surface
feature has stalled near the I-70 corridor. Weak surface
convergence along this boundary and a 5 to 10 degree dew point
gradient may be sufficient to allow for late afternoon/early
evening thunderstorms to develop near the KC metro. Should storms
develop, a favorable environment could support strong to severe
storms within the vicinity of the stalled front. The main hazard
would reside with strong winds and large hail within any rotating
thunderstorms, including a possible isolated tornado near the warm
front.

The greater certainty is with the setup this evening as energy
ejecting out of the upper low advects overhead the warm front this
evening. Expecting to see convection initiate across eastern Kansas
and western Missouri in the 7 to 8 pm time frame. This will then
push northeastward at a steady pace through the early evening hours.
With the first round of activity, 60 to 65 mph winds are possible
across eastern Kansas and western Missouri, in addition to hail up
to one inch. With ample shear and low-level turning expected near
the warm front, cannot rule out an isolated tornado over eastern
Kansas or western Missouri. This activity will likely taper off
by the late evening before the next round of storms which develop
upstream advect their way into the area overnight. The second
round of activity should remain sub-severe within a worked over
environment, though strong wind gusts remain possible during this
time heading into early Friday morning.

Will see a brief break in the activity Friday morning before the
next round of potential severe weather returns by Friday afternoon.
The warm front will slowly lift northward to Highway 36, bringing the
severe weather threat to northern Missouri, in addition to the
remaining CWA south of the frontal boundary. Friday night may be the
greatest period of concern as the Pacific cold front intersects the
slow moving warm front. This would pose the potential for a few
tornadoes near the warm front, in addition to strong to damaging
winds along the cold front Friday night. The other primary hazard is
with the setup for heavy rainfall through the duration of the
overnight period. This, coupled with rainfall from Thursday night
will lead to rainfall totals between 2 to 3 inches across eastern
Kansas and western Missouri, with locally higher amounts possible.
Have thus issued a Flash Flood Watch from eastern Kansas to
central Missouri through Saturday morning. Will also need to
monitor rising river levels through the early to late weekend.

The pattern will then subside briefly by the latter half of the
weekend before the active pattern resumes early next week.
Additionally, surface temperatures will return to seasonal to just
below seasonal throughout much of next week.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 635 PM CDT THU MAY 18 2017

Thunderstorms are expected to move over MCI and MKC in the next
few hours along a warm frontal boundary. Ceilings look to stay VFR
for the first round of storms. A complex of storms over KS will
eventually move through the region around midnight. High winds
could be a threat with these storms but the uncertainty of timing
and intensity will keep any high winds out of the TAF until a
solid solution is known. These storms will take 3-4 hours to clear
out of the region with MVFR ceilings filling in behind this
boundary. These ceilings will last through most of the afternoon
on Friday with STJ seeing possible IFR ceilings in the late
morning timeframe. Another warm frontal boundary will be pushing
through Friday afternoon with TS added to all TAFS through the end
of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 1 AM CDT Friday through Saturday morning
     for KSZ025-057-060-102>105.

MO...Flash Flood Watch from 1 AM CDT Friday through Saturday morning
     for MOZ011>014-020>023-028>031-037>039-043>045-053-054.

&&

Discussion...Welsh
Aviation...Barham
Hazardous weather outlook, May 18, 4:30 AM CDT, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
430 AM CDT Thu May 18 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-190930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
430 AM CDT Thu May 18 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will become increasingly likely this evening into the
 early overnight hours across the outlook area. These storms may be
 strong to severe, and may be capable of producing strong straight-
 line winds, hail, and a few brief tornadoes.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Another round of thunderstorms is possible Friday evening through
 early Saturday morning. A few storms could become strong to severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, May 18, 9:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 WNW EDWARDSVILLE      39.09N 94.87W
05/18/2017  M2.50 INCH       WYANDOTTE          KS   PUBLIC

&&

SGRANA
Local storm report, May 18, 9:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             4 NNW WEATHERBY LAKE    39.29N 94.72W
05/18/2017  M0.75 INCH       PLATTE             MO   ASOS

            OBSERVED AT KMCI

&&

LAFLIN
Local storm report, May 18, 9:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             2 S PLATTE CITY         39.34N 94.78W
05/18/2017  E1.00 INCH       PLATTE             MO   AMATEUR RADIO

            N HIGHWAY AND 136TH

&&

LAFLIN
Local storm report, May 18, 9:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             SMITHVILLE              39.39N 94.58W
05/18/2017  E1.75 INCH       CLAY               MO   AMATEUR RADIO

&&

LAFLIN
Local storm report, May 18, 10:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     DE SOTO                 38.98N 94.97W
05/18/2017  M78 MPH          JOHNSON            KS   TRAINED SPOTTER

            TREES UPROOTED

&&

LAFLIN
Local storm report, May 18, 10:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU MAY 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND GST     5 SSE BONNER SPRINGS    38.99N 94.85W
05/18/2017  M59 MPH          JOHNSON            KS   TRAINED SPOTTER

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:45 PM CDTSevere Thunderstorm WarningEAXPlatte30 min
May 18, 8:57 PM CDTSevere Thunderstorm WarningEAXClay, Platte48 min
May 18, 9:33 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte27 min
May 18, 9:50 PM CDTSevere Thunderstorm WarningEAXPlatte40 min
May 18, 9:55 PM CDTSevere Thunderstorm WarningEAXClay, Clinton35 min
May 18, 10:01 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
May 18, 10:43 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray47 min
May 19, 12:15 AM CDTSpecial Weather StatementEAXChariton45 min
May 19, 1:43 AM CDTSpecial Weather StatementEAXHenry17 min
May 19, 9:49 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
May 19, 9:49 AM CDTRiver Flood WarningEAXJohnson, Pettis72 hr
May 19, 9:49 AM CDTRiver Flood WarningEAXCooper, Saline5 days
May 19, 9:49 AM CDTRiver Flood WarningEAXBates, Cass, Henry3 days
May 19, 9:56 AM CDTRiver Flood WarningEAXChariton, Macon4 days
May 19, 9:56 AM CDTRiver Flood WarningEAXDaviess, Gentry70 hr
May 19, 9:56 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 19, 9:56 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
May 19, 9:56 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston24 hr
May 19, 9:56 AM CDTRiver Flood WarningEAXCarroll, Chariton24 hr
May 19, 9:58 AM CDTRiver Flood WarningEAXRay67 hr
May 19, 9:58 AM CDTRiver Flood WarningEAXCarroll3 days
May 19, 9:59 AM CDTRiver Flood WarningEAXCooper59 hr
May 19, 9:59 AM CDTRiver Flood WarningEAXHoward55 hr
May 19, 9:59 AM CDTRiver Flood WarningEAXCooper66 hr
May 19, 10:01 AM CDTRiver Flood WarningEAXBuchanan4 days
May 19, 10:01 AM CDTRiver Flood WarningEAXPlatte5 days
May 19, 10:01 AM CDTRiver Flood WarningEAXPlatte5 days
May 19, 10:07 AM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
May 19, 10:07 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
May 19, 10:07 AM CDTRiver Flood WarningEAXCooper, Howard5 days
May 19, 4:58 PM CDTSpecial Weather StatementEAXRandolph32 min
May 19, 5:21 PM CDTSpecial Weather StatementEAXSaline24 min
May 19, 5:55 PM CDTSpecial Weather StatementEAXCooper20 min
May 19, 6:13 PM CDTSpecial Weather StatementEAXCooper32 min
May 18, 7:59 PM CDTSevere Thunderstorm WarningEAXLeavenworth46 min
May 18, 8:06 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth54 min
May 18, 8:19 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte41 min
May 18, 9:41 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami49 min
May 18, 10:26 PM CDTFlash Flood WarningEAXJohnson, Wyandotte3 hr
May 18, 11:23 PM CDTRiver Flood WarningEAXAtchison, Leavenworth58 hr
May 19, 8:22 AM CDTRiver Flood WarningEAXLeavenworth4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.